As Usual New FDA Warnings Come Decades Too Late
Mid July 2018 the FDA strengthened their warnings on a group of very troublesome antibiotics which have long been all too commonly prescribed to treat a variety of illnesses such as respiratory and urinary tract infections. In fact I recall warning my own father about these drugs two decades ago! The warnings are extensive and serious – especially so for those with blood sugar issues or those over 60. The warnings are related to mental health issues and severe low blood sugar and as always, are coming much too late for many. This is the very reason our International Coalition for Drug Awareness (ICFDA) was formed. Our mission statement reads:
“The International Coalition for Drug Awareness (ICFDA) is a private, non-profit group of physicians, researchers, journalists, patients, and concerned citizens.
“Our primary focus is to address the world’s most pervasive and subtle drug problem—prescription drugs. We are dedicated to educating the people of the world regarding the potentially harmful and life threatening short term and long term effects of these drugs we call “medications” along with the serious problems associated with the unethical marketing techniques of pharmaceutical companies and the off-label prescribing of these drugs by many physicians. As the cause of an estimated 200,000 plus deaths per year in America, drug reactions are now the third leading cause of death!
Did Your Mental Health Diagnosis Come From an Antibiotic?
- The Fluoroquinolone antibiotics include Avelox (moxifloxacin), Baxdela (delafloxacin), Cipro (ciprofloxacin), Factive (gemifloxacin), Levoquin (levofloxacin), Avelox (moxifloxacin), Noroxin (norfloxacin), and Floxin (floxacin). Baytril (enrofloxacin) is a fluoroquinolone antibiotic often prescribed for pets by veterinarians & sold by the Bayer Corporation under the trade name Baytril. (One pet owner reported all three of her pets became paralyzed by this drug.)
And here are those new warnings to doctors and patients:
“With regard to fluoroquinolone use, healthcare professionals should be aware of the following:
- There is a potential risk of hypoglycemia associated with use that sometimes may result in coma; elderly patients and those taking oral hypoglycemic agents or insulin may be at increased risk
- Psychiatric adverse reactions may occur even after just one dose
- Treatment should be discontinued if patients report any CNS side effects, including psychiatric adverse events, or blood glucose disturbances; switching to a non-fluoroquinolone antibiotic should be considered if possible
- If serious side effects involving the tendons, muscles, joints, or nerves occur, treatment should be stopped and patients should be switched to a non-fluoroquinolone antibiotic
- Fluoroquinolones should not be prescribed for acute bacterial sinusitis, acute bacterial exacerbations of chronic bronchitis, and uncomplicated urinary tract infections if patients have other treatment options because the risks outweigh the benefits in these patients”
Excellent Advice to Protect Loved Ones
In this video below is a very bright woman who gives you excellent examples on how to protect your loved ones from hospitals and drug pushing doctors who are ordering unnecessary drugs and procedures especially among the elderly. And she points out that they do not even have to disclose what they are giving your loved one and will often order those in the middle of the night when no one is around to notice!
She discusses not only these fluoroquinolone antibiotics the FDA has just now warned about, but also the statin drugs with similar very serious issues….and she will make you laugh as well – always a very healthy practice to engage in! 🙂 🙂 🙂
Special Warning for Those on Antidepressants or Atypical Antipsychotics:
Fluoroquinolones Also Increase Serotonin Leading to Serotonin Syndrome
As most of you have followed my work on antidepressants, atypical antipsychotics you know I am always checking to see which other drugs on the market may be increasing serotonin as well thus producing interactions with these drugs. And of course these fluoroquinolone antibiotics with these strong warnings of psychiatric side effects do that and they can cause the deadly Serotonin Syndrome when taken with the antidepressants or atypical antipsychotics. Here is an excellent and very extensive NIH study on Serotonin Syndrome discussing these interactions:
Lawsuits Are Being Filed AS Well
Just look for statements like this one on attorney’s websites:
YOU MAY QUALIFY FOR A FLUOROQUINOLONE INJURY OR WRONGFUL DEATH CLAIM IF YOU OR A FAMILY MEMBER TOOK THE DRUG AVELOX, CIPRO AND/OR LEVAQUIN
AND IF YOU WERE LATER DIAGNOSED WITH PERIPHERAL NEUROPATHY.
14,927 total views, no views today